I don't know where to start. I am doing reasearch for my mother in law. She has been going back and forth to the Dr and Hospital for the past 5 months to find that they still dont know what is going on.
She went into the hospital at the New Year. She went to the ER because she was feeling faint and was having a hard time breathing. They first thought her lung has collapsed but it didn't. So then they thought that she had a astmia (spelling is wrong) attack but wrong again. They then did blood work to find that she needed a blood transfusion (I think 3 pints). Then it kept her blood level kept dropping. So they just kept a close eye on her. They then did the colon oscopisy (wrong spelling again) and went down her throught with the scope found nothing there. Then they did that new camara pill and found nothing there either. She did have breast cancer 9 years ago and a histry rectomy 29 years ago. So it could not be going out there. There has not been any blood in her urine or stool. She just went back to the ER on Friday because she has been very tired and dizzy again to find that her blood level is down again and she is close to needing another transfusion. If anyone can give me any ideas as to where this blood is going I and my family would love to have the Dr's check that for us too. We are out of guesses.
Have you had her checked for the recurrence of cancer? It does sound from this distance that she might becoming out of remission. While it may hurt you in my saying this, I do hope that it will point you in the right direction. You will need to watch her closely over the next few months.
Possibly due to pernicious anemia which is related to the bodies inability to absorb vitamin B-12 in the GI tract. Most older folks have monthly vitamin B-12 injections to correct it.
Also, check to see if she's taking nonsteroidal antiinflammatory agents such as Motrin, ibuprofen or blood thinners such as aspirin or even herbals such as garlic. All of these can cause gastric bleeding enough to warrant a transfusion.
You might also check what adverse reactions are caused by any medications she's on---they might be contributing to gastric bleeding.
She may also want to see a hematologist, as they specialize in blood disorders. There are a number of non-specific blood disorders that can cause severe anemia. Some of them are not truly serious, while some are, but I would think a hematologist would be a good next step.